MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® HANDPIECE - MAGNUM® II; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I

MEDTRONIC XOMED INC. XPS® HANDPIECE - MAGNUM® II; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I
Model Number 1897200
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis found motor shorted and bearings corroded.Tool cannot be inserted and can't perform pre-temperature test.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care professional (hcp) reported via distributor that the handpiece overheated during operation.There is no patient impact.Upon follow up, it was reported that the device overheated in less than a minute.They turned on the power, connected the handpiece to the console, stepped on the pedal, and it got hot during use.There was no delay in the surgical procedure but a back up device was used.

Brand Name
XPS® HANDPIECE - MAGNUM® II
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
glen belmer
6743 southpoint drive north
jacksonville, FL 32216
6122713209
MDR Report Key13866962
Report Number1045254-2022-00146
Device Sequence Number5371344
Product Code ERL
UDI-Device Identifier00643169360846
UDI-Public00643169360846
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1897200
Device Catalogue Number1897200
Device Lot Number213033273
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2022
Initial Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown